Oklahoma, 2005

Damaging Wind in Oklahoma, August 4, 2005

August 4, 2005 · NWS TSA · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 4, 9:14 AM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Aug 4, 9:14 AM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1014 AM CDT THU AUG 4 2005

.DISCUSSION...
HAVE UPDATED THE FORECAST.  I THINK IT WILL GET A FEW DEGREES WARMER
THAN WE HAD IN THE PREVIOUS FORECAST AS IT SHOULD GET ALMOST AS WARM
AS YESTERDAY.  THERE WILL PROBABLY BE SOME THUNDERSTORMS IN THE
TERRAIN OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON.

RAIN CHANCES LOOK PRETTY GOOD TONIGHT AS THE COLD FRONT THAT
STRETCHES NORTHEAST TO SOUTHWEST ACROSS KANSAS HEADS THIS WAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 17

ABBAS
Hazardous weather outlook, Aug 4, 11:51 AM CST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1251 PM CDT THU AUG 4 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1251 PM CDT THU AUG 4 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON DUE
TO DAYTIME HEATING. THUNDERSTORMS WILL BE MORE LIKELY TONIGHT AS A
COLD FRONT MOVES INTO THE AREA. THERE MAY BE SOME STRONG STORMS
BUT SEVERE WEATHER IS NOT EXPECTED AS THE INSTABILITY WILL NOT BE
GREAT ENOUGH.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE COLD FRONT WILL CONTINUE TO MOVE ACROSS THE AREA TOMORROW
MORNING. IT MAY STALL ACROSS ACROSS THE AREA SO THUNDERSTORMS WILL
CONTINUE TO BE POSSIBLE INTO THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 4, 12:26 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
126 PM CDT THU AUG 4 2005

OKZ072-041900-
SEQUOYAH OK-
126 PM CDT THU AUG 4 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     SEQUOYAH

AT 126 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF MARBLE CITY...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SALLISAW...MC KEY...VIAN...BRUSHY...
MARBLE CITY AND BOX.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Special weather statement, Aug 4, 1:11 PM CST, 38 minutes before
OKZ054-059-060-064-042000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
211 PM CDT THU AUG 4 2005

OKZ054-059-060-064-042000-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
211 PM CDT THU AUG 4 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE...PAWNEE...TULSA AND CREEK

AT 211 PM CDT...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS
EXTENDINMG FROM NEAR HOMINY AND BARNSDALL IN OSAGE
COUNTY...SOUTHWARD INTO PARTS OF WESTERN TULSA COUNTY AND NORTHERN
CREEK COUNTY.

THESE STORMS WERE DRIFTING VERY SLOWLY TO THE WEST AND THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Special weather statement, Aug 4, 1:22 PM CST, 27 minutes before
ARZ010-019-OKZ069-041945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
222 PM CDT THU AUG 4 2005

ARZ010-019-OKZ069-041945-
ADAIR OK-CRAWFORD AR-WASHINGTON AR-
218 PM CDT THU AUG 4 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     WASHINGTON AND CRAWFORD

IN NORTHEAST OKLAHOMA
     ADAIR

AT 222 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
EXTENDING FROM SOUTHWESTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS
INTO PARTS OF CRAWFORD COUNTY ARKANSAS AND ADAIR COUNTY OKLAHOMA.
THESE STORMS WERE NEARLY STATIONAY...OR DRIFTING VERY SLOWLY TO THE
WEST.

PORTIONS OF WASHINGTON...CRAWFORD AND ADAIR COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 245 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

The radar

The Tulsa radar (KINX), 56 km away, was scanning. The volume nearest the first event began at 19:49 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Creek

When
August 4, 1:49 PM CST
Where
Creek County, 3 mi W of Sapulpa
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.000, -96.150

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472607.